MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621 P
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reviewing the manufacturing documents did not show any indications for a malfunction of the iol.As per documentation, the product was produced in accordance with manufacturer's specification, and no deviation has been detected.Based on the information provided, the risk assessment for the lucia product, and based on our experience, we have determined that the following factors may have caused or contributed to the reported device deficiency but are not limited to: incomplete or improper loading of the device: during the loading process, the device requires a tactile "click" to confirm proper advancement into the correct position.The absence of this "click" suggests that the device may not have been fully seated or aligned within the cartridge.Misalignment or incomplete advancement could prevent the device from functioning as intended during preparation.Potential insufficient ovd application: while the site indicates that ovd was applied during preparation, it is critical to ensure that a generous amount of ovd is applied to both the lens and the cartridge.If ovd is inadequately or unevenly applied, it may result in increased friction during the advancement process, leading to incomplete positioning of the device and preventing the tactile "click." variability in handling or technique: variability in the surgical technician's handling technique during device preparation could have contributed to the reported deficiency.For instance, if the plunger was not advanced smoothly or at the correct angle, it could lead to incomplete advancement of the device, resulting in the absence of the tactile "click" and subsequent device malfunction.Dwell time or delayed injection: although the device was not used and the issue occurred during preparation, prolonged dwell times in intermediate positions could theoretically impact device performance.If the lens is advanced into the conical section but not immediately injected, the viscoelastic materials may lose their lubricity, potentially exacerbating any issues during device advancement.The available information does not indicate abnormalities during preparation or manufacturing deviations.Based on this assessment, the observed deficiency appears to be isolated and related to handling or procedural variability during the preparation process.As the device is not yet available, it is not possible to conclude more precisely on the root cause of this complaint.
 
Event or Problem Description
It was reported that half of the ct lucia 621p intraocular lens (iol) was implanted into the patient's eye and the other half (haptic) remained stuck in the injector.The iol was successfully removed from the patient's eye.The surgeon had a replacement lens available to complete the surgery.The patient was reported to be fine.
 
Additional Manufacturer Narrative
Description of changes: field d9: updated to "yes" field g3: updated "date received by manufacturer" to "04/08/2026".Field g6: updated to "follow-up # 1 and 30-day" field h2: selected "additional information, and device evaluation" field h3: updated to "yes".Checked "evaluation summary attached" box field h6: added "type of investigation" code 10, testing of actual/suspect device.Field h11: added description of changes.Attached the evaluation summary.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key24393029
Report Number3010126268-2026-00009
Device Sequence Number10504258
Product Code HQL
UDI-Device Identifier00843045102328
UDI-Public(01)00843045102328(11)250218(17)280131
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number621 P
Device Catalogue Number003500-0056-486
Device Lot Number3S250160
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown